Alert archive / Alabama / Frost Advisories in 2012

Frost Advisory 7, NWS Birmingham, AL

November 17, 201216 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Nov 17, 2012, 2:14 PM CST for 16 counties in Alabama. It took effect at Nov 18, 2012, 3:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2012, 2:14 PM CST (20:14 UTC)
In effect from
Nov 18, 2012, 3:00 AM CST
Expired
Nov 18, 2012, 7:00 AM CST
In force
4 hr
Issued by
NWS Birmingham, AL

Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 65 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WWUS74 KBMX 172014
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 PM CST SAT NOV 17 2012

...COLD TEMPERATURES ACROSS CENTRAL ALABAMA...

ALZ011>015-017>021-024>029-181300-
/O.NEW.KBMX.FR.Y.0007.121118T0900Z-121118T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...
PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...
ASHLAND...ROANOKE
214 PM CST SAT NOV 17 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST SUNDAY. 

* TEMPERATURES...WILL FALL INTO THE MID 30S.

* IMPACTS...OF FROST INCLUDE THE POSSIBILITY OF SENSITIVE OUTDOOR
  PLANTS BEING KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 17, 11:36 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Nov 17, 11:36 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 AM CST SAT NOV 17 2012

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

FORECAST IS PRETTY MUCH ON TRACK THIS MORNING WITH A FEW TWEAKS TO
THE HOURLY TRENDS.  OTHERWISE...THE MAIN THING TO LOOK FOR OVER THE
NEXT 24 HOURS WILL BE THE POTENTIAL FOR ANY CLOUDS ASSOCIATED WITH
EASTERLY SURFACE FLOW ACROSS THE SOUTHEAST.  INDICATIONS ARE THAT
SOME LOW LEVEL MOISTURE COULD CREEP INTO OUR EASTERN AND SOUTHERN
COUNTIES THIS EVENING.  WILL BE CONSERVATIVE WITH THIS...BUT IT
COULD AFFECT OVERNIGHT LOWS IN THESE AREAS IF THICK ENOUGH.  IF THEY
DO HAPPEN TO MAKE THEIR WAY INTO THE CWA...THEY SHOULD BE FAIRLY
SHORT LIVED AS ANY MID TO UPPER LEVEL SUPPORT FOR THEM WILL BE
MOVING OFF TO THE EAST ON SUNDAY.  EITHER WAY...THIS SHOULD NOT HAVE
MUCH OF AN OVERALL EFFECT ON THE SENSIBLE WEATHER FORECAST...BUT IT
IS WORTH A MENTION.

UPDATES ON THE WAY.

27

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR CONDITIONS WITH ON AND OFF BREEZY EASTERLY WINDS THIS
AFTERNOON.  WINDS WILL DIE DOWN AROUND SUNSET...BUT WE WILL HAVE TO
WATCH FOR SOME MVFR CLOUD DEVELOPMENT LATE TONIGHT ACROSS OUR
SOUTHERN SITES UNDER THIS EASTERLY FLOW.  REDUCED FLIGHT CATEGORIES
SHOULD RETURN TO VFR BY 15Z ON SUNDAY.

27

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Nov 17, 11:41 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 AM CST SAT NOV 17 2012

ALZ011>015-017>050-181745-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1141 AM CST SAT NOV 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Alabama, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.